Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 104, NWS New York, NY

November 28, 2021

NWS New York, NY issued this small craft advisory at Nov 28, 2021, 3:20 PM EST. It took effect at Nov 29, 2021, 11:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2021, 3:20 PM EST (20:20 UTC)
In effect from
Nov 29, 2021, 11:00 AM EST
Expired
Nov 29, 2021, 10:51 PM EST
In force
12 hr
Issued by
NWS New York, NY

The text

As transmitted.

458 
WHUS71 KOKX 282020
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
320 PM EST Sun Nov 28 2021

ANZ350-353-355-290930-
/O.NEW.KOKX.SC.Y.0104.211129T1600Z-211130T0400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
320 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EST
MONDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From 11 AM to 11 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
3 follow-up statements
328 
WHUS71 KOKX 290828
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
328 AM EST Mon Nov 29 2021

ANZ350-353-355-292130-
/O.CON.KOKX.SC.Y.0104.211129T1600Z-211130T0400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
328 AM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From 11 AM this morning to 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
170 
WHUS71 KOKX 291958
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
258 PM EST Mon Nov 29 2021

ANZ350-353-355-300400-
/O.CON.KOKX.SC.Y.0104.000000T0000Z-211130T0400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
258 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
473 
WHUS71 KOKX 300351
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1051 PM EST Mon Nov 29 2021

ANZ350-353-355-300500-
/O.CAN.KOKX.SC.Y.0104.000000T0000Z-211130T0400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1051 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Prevailing conditions have fallen below small craft criteria,
thus the small craft advisory has been discontinued. For the next
few hours marginal small craft conditions will take place on
occasion, but the prevailing small craft conditions have ended.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 12:54 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 28, 12:54 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
1254 PM EST Sun Nov 28 2021

.SYNOPSIS...
A weak frontal low will pass along a stationary front to the
south today, while the main area of low pressure across the
eastern Great Lakes passes well north and west of the area.
Coastal low pressure then takes over along the New England coast
tonight and gradually deepens through Monday. Weak high
pressure builds across the area Monday night. A couple of weak
disturbances move through the area Tuesday and Wednesday night.
Low pressure passes to the north Thursday and Thursday night
sending a strong cold front across the region Thursday night.
Another low affects the area Friday night and Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Much of the light snow and/or flurries has worked east of the
area. A secondary frontal wave along a warm front just south of
the area this afternoon may result in better chances for some
light rain across eastern CT and eastern LI. Still though can't
rule out some sprinkles at the coast and sprinkles or flurries
inland this afternoon. For the most part, temperatures are above
freezing,

Winds will be light but a bit tricky across the NYC/NJ metro
and LI where a warm front and frontal wave will be. It now looks
like there will be a period of light NE flow across these areas
into the afternoon, backing to the NW late as the frontal wave
works east.

High temperatures have been nudged slightly down, ranging from
the upper 30s inland, to the lower 40s at the coast. This is 5
to 10 degrees below normal depending upon your location.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A stronger upper trough moves through the northeast by later this
evening bringing another weak low pressure across the region.
Guidance has trended drier with this system for the local area
with a more northerly track, and so very little impact is
expected locally. So, have trended down PoPs for tonight into Monday
morning, with any precipitation from the earlier Sunday system
ending later Sunday night. Can't totally rule out a passing
shower, particularly north and west of NYC, Monday morning as
the upper trough swings through. However, Monday is expected to
be mostly dry as surface high pressure begins to nose in from
the southwest, under decreasing clouds. Highs in the mid 40s
across NYC and the coasts, with upper 30s in northern NJ, Lower
Hudson Valley and southern CT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The long term period will feature a progressive northern stream
flow with mean troughing across the eastern states, with a
series of shortwaves moving across the northeast. The latest
trend is for the shortwaves to be weak and open. Even the
previously highly amplified trough for late in the week is less
amplified and more progressive. With the uncertainties of the
strengths of the waves have used the NBM for probabilities
through the extended period, with probabilities either chance or
slight chance. The first shortwave Tuesday will have little
moisture and lift, and at this time will likely move through
dry.

For Wednesday night into Thursday night, a more amplifies trough
will moves through the area. A developing warm front with energy
moving through the area may bring a light wintry mix of
precipitation to portions of the lower Hudson Valley as warm air
moves in aloft, with liquid expected across the remainder of the
area. With the warm front to the north Thursday temperatures will be
above seasonal normals. Yet another wave will move through Friday
night into Saturday, followed by another for the end of next
weekend.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A weak wave of low pressure passes south and east this afternoon
as another low passes to the north and east tonight. High
pressure builds in from the west on Monday.

Mainly VFR conditions through the TAF period. A light rain or
snow shower cannot be ruled out overnight, but have left out of
TAF due to low confidence and limited coverage.

The exact wind direction this afternoon remains challenging. A
light NE-E wind around 5 kt is possible, but the wind direction
may also be variable. Winds should begin to settle to the W this
evening and then WNW tonight. WNW-NW winds increase Monday
morning and become gusty into the afternoon, 20-25 kt.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Confidence in exact wind direction this afternoon and early
evening is low and may end up variable. Higher confidence in
wind speeds remaining around 5 kt through at least 00z.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday Afternoon-Night...VFR. NW wind gusts 20-25 kt in the
afternoon and evening.
.Tuesday...VFR. W-SW wind gusts 15-20 kt possible late,
especially east of NYC metro.
.Wednesday...VFR.
.Wednesday Night-Thursday...Chance of MVFR in light rain, a
wintry mix at KSWF early.
.Friday...VFR. WNW wind gusts 15-20 kt possible.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds will be light today, but could be a bit tricky on the
ocean waters where a warm front and frontal wave will be today.
This could result in SW winds offshore becoming NE closer to the
coast. Winds will then becoming westerly late this afternoon
into this evening as the frontal wave passes to the east.

Ocean seas may build close to 5 ft late tonight, especially
east of Moriches Inlet, but otherwise conditions should remain
below SCA levels.

Winds and seas begin to build on Monday as low pressure departs
the area. SCA conditions are likely on the ocean waters Monday
afternoon and evening with seas building to 5 ft and winds
gusting to near 25kts into early Tuesday.

Tuesday into Tuesday night marginal small craft conditions are
possible across the ocean waters with the passage of a weak low
pressure system. Sub SCA conditions are then expected across the
forecast waters Wednesday and Wednesday night. With the approach of
a deeper low to the north Thursday, and the passage of a cold front
Thursday night SCA conditions will once again be possible on the
ocean waters into Friday, with SCA gusts behind the front late
Thursday night into Friday across the non ocean waters.

&&

.HYDROLOGY...
No hydrologic impacts are expected through the week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

UPDATE...DW
AVIATION...DS
Hazardous weather outlook, Nov 28, 3:31 AM EST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
331 AM EST Sun Nov 28 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-290845-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
331 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-290845-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
331 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.